Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 143, NWS Atlanta, GA

May 31, 20124 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 31, 2012, 11:24 PM EDT for 4 counties in Georgia. It was in force for 36 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2012, 11:24 PM EDT (03:24 UTC)
Expired
Jun 1, 2012, 12:00 AM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Greer radar (KGSP), 138 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 11:30 PM EDTTSTM WND DMG1 Ne Camp Coleman Lake, GATHE WHITE COUNTY EMERGENCY MANAGER REPORTED THAT A HALF DOZEN TREES WERE DOWN IN A YARD ALONG KELLUM VALLEY ROAD.
May 31, 11:36 PM EDTHAIL 12 E Vogel State Park, GAPUBLIC REPORTED QUARTER SIZED HAIL NEAR HOOD.
May 31, 11:40 PM EDTTSTM WND DMG2 Ne Vogel State Park, GA911 CALL CENTER REPORTED A TREE DOWN NEAR THE INTERSECTION OF GAINESVILLE HIGHWAY AND 180E.
May 31, 11:40 PM EDTTSTM WND DMG2 S Young Harris, GA911 CALL CENTER REPORTED A TREE DOWN ON DORRELL PLOTT ROAD.
May 31, 11:45 PM EDTTSTM WND DMG6 Se Blairsville, GA911 CALL CENTER REPORTED A TREE DOWN ON LIBERTY CHURCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1904 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WUUS52 KFFC 010324
SVRFFC
GAC187-281-291-311-010400-
/O.NEW.KFFC.SV.W.0143.120601T0324Z-120601T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 PM EDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN UNION COUNTY IN NORTH CENTRAL GEORGIA
  TOWNS COUNTY IN NORTHEAST GEORGIA
  WESTERN WHITE COUNTY IN NORTHEAST GEORGIA

* UNTIL MIDNIGHT EDT

* AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED SOUTHWEST OF 
  HELEN...MOVING NORTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNICOI STATE PARK...HIAWASSEE AND YOUNG HARRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3492 8361 3489 8363 3488 8365 3484 8365
      3451 8381 3457 8401 3499 8389
TIME...MOT...LOC 0323Z 197DEG 20KT 3463 8388

$$
1 follow-up statement
760 
WWUS52 KFFC 010343
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 PM EDT THU MAY 31 2012

GAC187-010351-
/O.CAN.KFFC.SV.W.0143.000000T0000Z-120601T0400Z/
LUMPKIN GA-
1143 PM EDT THU MAY 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUMPKIN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED NORTH OF LUMPKIN COUNTY.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3492 8361 3488 8365 3484 8365 3466 8374
      3472 8385 3474 8394 3473 8396 3499 8389
TIME...MOT...LOC 0341Z 183DEG 29KT 3478 8390 3478 8380
          3477 8371

$$

GAC281-291-311-010400-
/O.CON.KFFC.SV.W.0143.000000T0000Z-120601T0400Z/
WHITE GA-UNION GA-TOWNS GA-
1143 PM EDT THU MAY 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR TOWNS...EASTERN UNION AND NORTHWESTERN WHITE COUNTIES...

AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED FROM AROUND 
VOGEL STATE PARK TO THE LOW GAP SHELTER AND ANNA RUBY FALLS...MOVING 
NORTH AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE BLUE
MOUNTAIN SHELTER...TRACK ROCK...MOUNTAIN SCENE...BRASSTOWN BALD...
MACEDONIA...YOUNG HARRIS...HIAWASSEE AND ALEXANDERS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3492 8361 3488 8365 3484 8365 3466 8374
      3472 8385 3474 8394 3473 8396 3499 8389
TIME...MOT...LOC 0341Z 183DEG 29KT 3478 8390 3478 8380
          3477 8371

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:05 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 31, 10:05 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT THU MAY 31 2012

.UPDATE...
BULK OF SHOWERS AND THUNDERSTORMS OVER EAST CENTRAL GEORGIA AT THE
MOMENT...BUT EXPECT ACTIVITY MOVING EAST ACROSS ALABAMA TO AFFECT
WESTERN SECTIONS AFTER MIDNIGHT AND WILL CONTINUE GOOD CHANCE TO
LIKELY FOR MUCH OF THE AREA. OTHERWISE...OVERALL TEMPS LOOK IN
LINE AND ONLY MINOR ADJUSTMENTS ANTICIPATED AT THIS TIME.

49
&&

.PREV DISCUSSION... /ISSUED 816 PM EDT THU MAY 31 2012/

PREV DISCUSSION... /ISSUED 349 PM EDT THU MAY 31 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

WEAKENING SHORT WAVE OVER ALABAMA THIS AFTERNOON PRODUCING CLOUDS
ACROSS THE CWA. A FEW THUNDERSTORMS DEVELOPING IN AREAS OF BEST
HEATING ACROSS THE CENTRAL ZONES WITH SOME SHOWERS ACROSS THE
NORTHWEST. WILL HAVE TO WATCH AND SEE WHAT ELSE DEVELOPS THROUGH THE
EVENING...BUT CAPES ARE FORECAST TO BE WEAK AFTER 00Z. HOWEVER NEXT
SHORT WAVE SHOULD MOVE THROUGH THE OHIO VALLEY LATER TONIGHT AND
FRIDAY MORNING...DRAGGING A COLD FRONT THROUGH THE CWA. MODELS
CONTINUE TO AGREE THE FRONT SHOULD BE INTO NORTHWEST GEORGIA BY 12Z
AND CROSSING THE CWA DURING THE DAY. HEATING WILL HELP INCREASE
INSTABILITY DURING THE DAY WITH CAPES NEAR 1500 AND MUCH OF
NORTHEAST GEORGIA IS IN A SLIGHT RISK OF SEVERE FOR FRIDAY. THE
SHORT WAVE SHOULD BE EAST OF THE CWA BY 00Z WITH NORTHWEST FLOW
DOMINATING THE STATE. THICKNESS VALUES DROPPING ACROSS THE AREA FOR
SATURDAY WITH COOLER THAN NORMAL TEMPERATURES OVER MUCH OF THE
CWA.

41

LONG TERM /SATURDAY THROUGH THURSDAY/...

NO CHANGES TO THE EXTENDED AT THIS TIME.  SEE PREVIOUS DISCUSSION.

ARG

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED AT 533 AM EDT THU MAY 31 2012/
AS A COLD FRONT EXITS THE AREA TO THE SOUTHEAST FRIDAY NIGHT... HIGH
PRESSURE WILL QUICKLY BUILD INTO THE REGION FOR THE WEEKEND. THE
UPPER RIDGE WILL TRANSITION EASTWARD TOWARD THE CENTRAL CONUS...
PLACING THE FORECAST AREA IN NORTHWEST FLOW ALOFT. THE UPPER RIDGE
SHOULD AMPLIFY ACROSS THE CENTRAL CONUS BY THE END OF THE WEEKEND
AND INTO EARLY NEXT WEEK. WITH SUCH A SETUP... ANY PERTURBATION IN
THE UPPER LEVELS ALONG THIS RIDGE COULD ENHANCE THE POPS FOR A
PORTION OF THE AREA... HOWEVER ATTM SATURDAY AND SUNDAY LOOK TO
REMAIN DRY.

THE GFS AND ECMWF BOTH INDICATE A FRONT SAGGING SOUTHWARD AND
INFLUENCING THE AREA BY EARLY NEXT WEEK. THERE IS SOME DISAGREEMENT
BETWEEN THE TWO ON TIMING AS THE ECMWF HAS IT MONDAY THROUGH
TUESDAY... WHILE THE NAM HAS SLOWER AND BEING PRIMARILY ON TUESDAY.
BOTH MODELS ARE IN GENERAL CONSENSUS WITH SWINGING A WEAK SHORTWAVE
AND SOME ENHANCED MOISTURE INTO THE AREA FROM THE NORTHWEST FROM
MONDAY INTO TUESDAY AS WELL. ALL CONSIDERED... HAVE DECIDED TO
INCLUDE SLIGHT CHANCE POPS FOR THE NORTH ON MONDAY AND HAVE BETTER
CHANCE AREA-WIDE FOR MONDAY NIGHT AND TUESDAY. FRONT IS PROGGED TO
HANG AROUND NEAR THE GA-FL BORDER TUESDAY THROUGH MIDWEEK SO HAVE
INCLUDED LOW CHANCE POPS TOWARD THE SOUTH.

FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO ONLY MINOR TWEAKS WERE
MADE. THE AREA SHOULD SEE A GRADUAL WARM-UP THIS WEEKEND FOLLOWING
THE FROPA AND HAVE HIGHS BACK IN THE UPPER 80S TO LOW 90S FOR MOST
LOCATIONS NEXT WEEK.

03

AVIATION...
00Z UPDATE...
WILL NEED TO KEEP AN EYE ON CLUSTER OF SHOWERS AND THUNDERSTORMS
NORTH OF MCN DRIFTING NORTHEAST. SHOULD PASS TO THE EAST OF ATL
METRO SITES BUT MAY AFFECT AHN IF IT HOLDS TOGETHER. AREA OF RAIN
OVER TROUP COUNTY MAY REACH ATL SITES BY 02-03Z. OTHERWISE...VFR
CONDITIONS EXPECTED THIS EVENING OUTSIDE OF PRECIP AREAS...BUT
WIDESPREAD MVFR CIGS EXPECTED LATE TONIGHT AND CONTINUING INTO
FRIDAY MORNING...AS COLD FRONT APPROACHES. THE GREATER TSRA THREAT
WILL BE FROM 12Z-21Z FRIDAY AS FRONT PUSHES THROUGH THE STATE.
SOUTHWEST WINDS OVERNIGHT...BECOMING WEST TO NORTHWEST FRIDAY WITH
SPEEDS IN THE 10 TO 15 KT RANGE.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE MOST ELEMENTS...EXCEPT LOW ON TIMING OF
CONVECTION.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  82  53  83 /  40  60  10   5
ATLANTA         68  79  55  80 /  50  60  10   5
BLAIRSVILLE     63  74  49  75 /  70  60  10  10
CARTERSVILLE    65  76  48  78 /  60  60  10  10
COLUMBUS        71  84  57  84 /  30  50   5   5
GAINESVILLE     66  80  54  79 /  50  60  10  10
MACON           68  89  54  84 /  40  40  10   5
ROME            67  76  51  82 /  70  60  10  10
PEACHTREE CITY  65  79  51  80 /  50  60  10   5
VIDALIA         72  89  61  84 /  50  60  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 31, 5:05 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT THU MAY 31 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
505 PM EDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED STRONG THUNDERSTORMS EXPECTED THIS EVENING...
BECOMING MORE WIDESPREAD AFTER MIDNIGHT.

.SYNOPSIS...
AN UPPER LEVEL SHORT WAVE...AND ITS ASSOCIATED SURFACE COLD FRONT...
WILL APPROACH THE STATE OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY THREATS FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING.

.DISCUSSION...
CAPE VALUES OF 1000-1500 THIS AFTERNOON WILL DECREASE SOME
OVERNIGHT...BUT WILL REMAIN IN THE 500-1000 RANGE...AND COMBINED
WITH AN APPROACHING UPPER LEVEL SHORT WAVE WILL PRODUCE ISOLATED TO
SCATTERED THUNDERSTORMS THIS EVENING...BECOMING MORE WIDESPREAD
AFTER MIDNIGHT. WEAK SHEAR VALUES AND ONLY MODEST INSTABILITIES
SHOULD HELP TO HOLD MOST STORM DEVELOPMENT BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A COLD FRONT WILL BRING A MORE SIGNIFICANT CHANCE FOR THUNDERSTORM
DEVELOPMENT FRIDAY THROUGH EARLY SATURDAY MORNING. A FEW STORMS MAY
BE SEVERE ON FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED
THUNDERSTORMS IN NORTH GEORGIA DURING THE AFTERNOON ON MONDAY. A
WEAK FRONTAL BOUNDARY WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 31, 9:48 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT THU MAY 31 2012

GAZ074-010215-
948 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON COUNTY UNTIL 1015 PM EDT...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTHWEST THROUGH SOUTHWEST OF HEBRON...
MOVING NORTH AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WASHINGTON COUNTY THROUGH 1015 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE HEBRON...DEEPSTEP AND WARTHEN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3287 8303 3296 8307 3299 8305 3300 8305
      3302 8307 3308 8304 3308 8301 3311 8298
      3311 8295 3313 8290 3322 8282 3309 8269
TIME...MOT...LOC 0148Z 196DEG 25KT 3306 8308 3301 8303
          3290 8306
Special weather statement, May 31, 10:09 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT THU MAY 31 2012

GAZ038-039-050-051-061-062-074>076-010300-
1009 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WILKES...WASHINGTON...WARREN...TALIAFERRO...OGLETHORPE...
GLASCOCK...GREENE...HANCOCK AND JEFFERSON COUNTIES UNTIL 1100 PM
EDT...

AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PENFIELD TO HEBRON...MOVING NORTHEAST AT 25
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...WASHINGTON...WARREN...TALIAFERRO...OGLETHORPE...
GLASCOCK...GREENE...HANCOCK AND JEFFERSON COUNTIES THROUGH 1100 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HEBRON...
DEEPSTEP...SPRINGFIELD...BEULAH...SHOULDERBONE...LINTON...DEVEREUX...
SPARTA...LIBERTY...REYNOLDS PLANTATION...WRAYSWOOD...VEAZEY...
CAREY...PENFIELD AND GRESHAMVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3285 8301 3288 8305 3308 8303 3305 8310
      3315 8311 3319 8328 3325 8326 3334 8314
      3339 8319 3340 8324 3354 8327 3370 8340
      3373 8330 3402 8293 3397 8278 3399 8265
      3366 8249 3360 8264 3336 8254 3331 8239
TIME...MOT...LOC 0209Z 225DEG 20KT 3364 8315 3340 8292
          3298 8296
Special weather statement, May 31, 10:17 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT THU MAY 31 2012

GAZ034-035-047-010300-
1017 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALTON...BARROW
AND GWINNETT COUNTIES UNTIL 1100 PM EDT...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND LOGANVILLE TO WEST OF SOCIAL
CIRCLE...MOVING NORTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 1100 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YOUTH...WALNUT
GROVE...SOCIAL CIRCLE...LOGANVILLE...JERSEY...BETWEEN...WINDSOR...
HERNDONVILLE...EBENEZER...BOLD SPRINGS...HARBIN...NICHOLASVILLE...
PANNELL...GOOD HOPE AND MONROE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3407 8377 3406 8373 3404 8370 3392 8362
      3389 8363 3388 8359 3385 8357 3382 8351
      3360 8368 3364 8373 3365 8377 3379 8398
      3382 8394 3408 8387 3412 8382
TIME...MOT...LOC 0217Z 195DEG 18KT 3386 8384 3379 8378
          3367 8376
Special weather statement, May 31, 10:41 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT THU MAY 31 2012

GAZ023>025-035-010330-
1041 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN BANKS...BARROW...
HALL AND JACKSON COUNTIES UNTIL 1130 PM EDT...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM GAINESVILLE TO SOUTHWEST OF STATHAM...MOVING
NORTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BANKS...BARROW...HALL AND JACKSON COUNTIES THROUGH 1130 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOSCHTON...
BRASELTON...TALMO...CANDLER...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER
SPEEDWAY...AQUALAND PARK...OAKWOOD...GAINESVILLE...FLOWERY BRANCH...
PENDERGRASS...MURRAYVILLE...STATHAM...CLERMONT AND LULA. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3451 8366 3444 8362 3449 8355 3446 8340
      3433 8339 3426 8333 3420 8341 3416 8336
      3402 8342 3392 8362 3404 8370 3412 8382
      3410 8388 3417 8406 3422 8396 3428 8393
      3442 8398 3447 8393 3446 8389 3452 8378
TIME...MOT...LOC 0241Z 196DEG 31KT 3432 8376 3421 8370
          3397 8365 3384 8367
Special weather statement, May 31, 10:56 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT THU MAY 31 2012

GAZ008-009-015-016-010400-
1056 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITE...UNION...
TOWNS AND LUMPKIN COUNTIES UNTIL MIDNIGHT EDT...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM SOUTH OF DAHLONEGA TO EAST OF CLEVELAND...MOVING
NORTH NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH MIDNIGHT
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AURARIA...
GARLAND...DAHLONEGA...NIMBLEWILL...CLEVELAND...CAMP MERRILL...THE
GOOCH MOUNTAIN SHELTER...THE HAWK MOUNTAIN SHELTER...QUALATCHEE
LAKE...PORTER SPRINGS...SUCHES...THE SMITHGALL WOODS CONSERVATION
AREA...CAMP COLEMAN LAKE...TURNERS CORNER AND GADDISTOWN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3495 8355 3488 8366 3482 8365 3480 8368
      3476 8363 3467 8366 3454 8362 3450 8366
      3450 8384 3442 8397 3447 8411 3454 8419
      3460 8419 3473 8410 3480 8410 3481 8414
      3489 8411 3495 8418 3499 8413 3499 8355
TIME...MOT...LOC 0254Z 185DEG 22KT 3452 8397 3453 8376
          3424 8368
Special weather statement, May 31, 11:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 PM EDT THU MAY 31 2012

GAZ008-009-015-016-010400-
1116 PM EDT THU MAY 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL MIDNIGHT EDT...

AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS FROM NORTHEAST OF ANNA RUBY FALLS TO UNICOI
STATE PARK AND GARLAND...MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH
MIDNIGHT EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
QUALATCHEE LAKE...THE SMITHGALL WOODS CONSERVATION AREA...UNICOI
STATE PARK...ROBERTSTOWN...HELEN...SAUTEE...CAMP MERRILL...GARLAND...
AURARIA...DAHLONEGA...NIMBLEWILL...ANNA RUBY FALLS...THE HAWK
MOUNTAIN SHELTER...PORTER SPRINGS AND THE GOOCH MOUNTAIN SHELTER.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3495 8355 3488 8365 3480 8367 3475 8362
      3465 8366 3454 8362 3450 8367 3450 8384
      3447 8393 3442 8397 3447 8411 3454 8419
      3460 8419 3473 8410 3480 8410 3481 8414
      3489 8411 3495 8418 3499 8413 3500 8355
TIME...MOT...LOC 0314Z 205DEG 21KT 3482 8358 3474 8374
          3454 8389

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:39 PM EDTSpecial Weather StatementFFCWilkinson36 min
May 31, 8:43 PM EDTSpecial Weather StatementFFCGreene, Taliaferro32 min
May 31, 8:52 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro38 min
May 31, 9:01 PM EDTSpecial Weather StatementFFCBaldwin44 min
May 31, 9:12 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam48 min
May 31, 9:13 PM EDTSpecial Weather StatementFFCWilkinson32 min
May 31, 9:36 PM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren39 min
May 31, 9:48 PM EDTSpecial Weather StatementFFCWashington27 min
May 31, 10:09 PM EDTSpecial Weather StatementFFCGlascock, Greene, Hancock, Oglethorpe, Taliaferro, Warren and 1 more51 min
May 31, 10:17 PM EDTSpecial Weather StatementFFCBarrow, Walton43 min
May 31, 10:41 PM EDTSpecial Weather StatementFFCBanks, Hall, Jackson49 min
May 31, 10:56 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union, White64 min
May 31, 11:16 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union, White44 min
Jun 1, 3:01 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.